Alert archive / Indiana / Beach Hazards Statements in 2020
Beach Hazards Statement 23, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Sep 27, 2020, 4:19 AM EDT. It took effect at Sep 27, 2020, 6:00 PM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2020, 4:19 AM EDT (08:19 UTC)
- In effect from
- Sep 27, 2020, 6:00 PM EDT
- Expired
- Sep 30, 2020, 11:00 PM EDT
- In force
- 3 days
- Issued by
- NWS Northern Indiana
The text
As transmitted.
804 WHUS43 KIWX 270819 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 419 AM EDT Sun Sep 27 2020 INZ003-MIZ077-271630- /O.NEW.KIWX.BH.S.0023.200927T2200Z-200928T0900Z/ La Porte-Berrien- 419 AM EDT Sun Sep 27 2020 /319 AM CDT Sun Sep 27 2020/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... The National Weather Service in Northern Indiana has issued a Beach Hazards Statement for dangerous swimming conditions, which is in effect from this evening through late tonight. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Northwest winds will increase to 10 to 20 knots behind a cold front this evening with some gusts to 25 knots possible through midnight. Waves will build to 3 to 5 feet this evening resulting in dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
15 follow-up statements
254 WHUS43 KIWX 271501 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1101 AM EDT Sun Sep 27 2020 INZ003-MIZ077-272315- /O.CON.KIWX.BH.S.0023.200927T2200Z-200928T0900Z/ La Porte-Berrien- 1101 AM EDT Sun Sep 27 2020 /1001 AM CDT Sun Sep 27 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 PM EDT /5 PM CDT/ THIS EVENING THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Northwest winds will increase to 10 to 20 mph behind a cold front this evening with some gusts to 25 mph possible through midnight. Waves will build to 2 to 4 feet this evening resulting in dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
479 WHUS43 KIWX 271959 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 359 PM EDT Sun Sep 27 2020 INZ003-MIZ077-280400- /O.EXT.KIWX.BH.S.0023.200927T2200Z-200930T0000Z/ La Porte-Berrien- 359 PM EDT Sun Sep 27 2020 /259 PM CDT Sun Sep 27 2020/ ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Northwest winds will increase to 10 to 20 mph behind a cold front this evening with some gusts to 25 mph possible through midnight. Northwest winds 15 to 30 mph Monday into Monday night. Waves will build to 3 to 6 feet Monday into Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
114 WHUS43 KIWX 280306 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1106 PM EDT Sun Sep 27 2020 INZ003-MIZ077-281115- /O.CON.KIWX.BH.S.0023.000000T0000Z-200930T0000Z/ La Porte-Berrien- 1106 PM EDT Sun Sep 27 2020 /1006 PM CDT Sun Sep 27 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Northwest winds of 10 to 20 mph will cause waves to build to 2 to 5 feet overnight into Monday. Winds become westerly on Tuesday with waves of 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
534 WHUS43 KIWX 280851 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 451 AM EDT Mon Sep 28 2020 INZ003-MIZ077-281700- /O.CON.KIWX.BH.S.0023.000000T0000Z-200930T0000Z/ La Porte-Berrien- 451 AM EDT Mon Sep 28 2020 /351 AM CDT Mon Sep 28 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...West northwest winds of 10 to 15 mph today increasing to 15 to 20 mph tonight into Tuesday. Waves of 3 to 5 feet today building to 3 to 7 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
262 WHUS43 KIWX 281347 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 947 AM EDT Mon Sep 28 2020 INZ003-MIZ077-282200- /O.CON.KIWX.BH.S.0023.000000T0000Z-200930T0000Z/ La Porte-Berrien- 947 AM EDT Mon Sep 28 2020 /847 AM CDT Mon Sep 28 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...West to northwest winds 10 to 20 mph. Gusts to 30 mph today and tonight. Waves 3 to 5 feet today, 3 to 6 feet tonight into Tuesday. Waves slowly subsiding to 2 to 4 feet Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
431 WHUS43 KIWX 281949 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 349 PM EDT Mon Sep 28 2020 INZ003-MIZ077-290400- /O.CON.KIWX.BH.S.0023.000000T0000Z-200930T0000Z/ La Porte-Berrien- 349 PM EDT Mon Sep 28 2020 /249 PM CDT Mon Sep 28 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...West around 15 mph with gusts to 25 mph. Waves 3 to 6 feet tonight, then waves gradually subsiding to 2 to 4 feet by Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
874 WHUS43 KIWX 290241 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1041 PM EDT Mon Sep 28 2020 INZ003-MIZ077-291045- /O.CON.KIWX.BH.S.0023.000000T0000Z-200930T0000Z/ La Porte-Berrien- 1041 PM EDT Mon Sep 28 2020 /941 PM CDT Mon Sep 28 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...West around 10 to 15 mph. Waves 3 to 6 feet until sunrise, then waves gradually subsiding to 2 to 4 feet over the course of the day on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
240 WHUS43 KIWX 290830 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 430 AM EDT Tue Sep 29 2020 INZ003-MIZ077-291630- /O.EXT.KIWX.BH.S.0023.000000T0000Z-201001T0300Z/ La Porte-Berrien- 430 AM EDT Tue Sep 29 2020 /330 AM CDT Tue Sep 29 2020/ ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...West 10 to 20 mph. Gusts to 25 mph tonight and to 35 mph Wednesday afternoon and Wednesday night. Waves 3 to 5 feet subsiding to 1 to 3 feet this afternoon but building again to 3 to 6 feet tonight and to 4 to 8 feet later Wednesday into Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
043 WHUS43 KIWX 291455 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1055 AM EDT Tue Sep 29 2020 INZ003-MIZ077-292300- /O.CON.KIWX.BH.S.0023.000000T0000Z-201001T0300Z/ La Porte-Berrien- 1055 AM EDT Tue Sep 29 2020 /955 AM CDT Tue Sep 29 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...West 10 to 20 mph. Gusts to 25 mph tonight and to 35 mph Wednesday afternoon and Wednesday night. Waves 2 to 4 feet this afternoon but building again to 3 to 6 feet tonight and to 4 to 8 feet later Wednesday into Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
862 WHUS43 KIWX 291951 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 351 PM EDT Tue Sep 29 2020 INZ003-MIZ077-300400- /O.CON.KIWX.BH.S.0023.000000T0000Z-201001T0300Z/ La Porte-Berrien- 351 PM EDT Tue Sep 29 2020 /251 PM CDT Tue Sep 29 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...West 10 to 20 mph. Gusts to 25 mph tonight and to 35 mph Wednesday afternoon and Wednesday night. Waves 2 to 4 feet this afternoon but building again to 3 to 6 feet tonight and to 4 to 8 feet later Wednesday into Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
435 WHUS43 KIWX 300238 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1038 PM EDT Tue Sep 29 2020 INZ003-MIZ077-301045- /O.CON.KIWX.BH.S.0023.000000T0000Z-201001T0300Z/ La Porte-Berrien- 1038 PM EDT Tue Sep 29 2020 /938 PM CDT Tue Sep 29 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Southwest to West winds 10 to 20 mph with gusts 25 mph to 35 mph into Wednesday night. Waves 3 to 6 feet tonight; building to 4 to 8 feet Wednesday afternoon into Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
510 WHUS43 KIWX 300744 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 344 AM EDT Wed Sep 30 2020 INZ003-MIZ077-301630- /O.CON.KIWX.BH.S.0023.000000T0000Z-201001T0300Z/ La Porte-Berrien- 344 AM EDT Wed Sep 30 2020 /244 AM CDT Wed Sep 30 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Southwest to west winds 15 to 20 mph with gusts to 40 mph into tonight. Waves 3 to 6 feet building to 4 to 8 feet by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
233 WHUS43 KIWX 301507 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1107 AM EDT Wed Sep 30 2020 INZ003-MIZ077-302315- /O.CON.KIWX.BH.S.0023.000000T0000Z-201001T0300Z/ La Porte-Berrien- 1107 AM EDT Wed Sep 30 2020 /1007 AM CDT Wed Sep 30 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Southwest to west winds 15 to 25 mph with gusts to 40 mph into tonight. Waves 4 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
642 WHUS43 KIWX 302000 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 400 PM EDT Wed Sep 30 2020 INZ003-MIZ077-010200- /O.CON.KIWX.BH.S.0023.000000T0000Z-201001T0300Z/ La Porte-Berrien- 400 PM EDT Wed Sep 30 2020 /300 PM CDT Wed Sep 30 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Northwest winds 15 to 20 mph with gusts to 30 mph into tonight. Waves 4 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
267 WHUS43 KIWX 010247 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1047 PM EDT Wed Sep 30 2020 INZ003-MIZ077-010400- /O.EXP.KIWX.BH.S.0023.000000T0000Z-201001T0300Z/ La Porte-Berrien- 1047 PM EDT Wed Sep 30 2020 /947 PM CDT Wed Sep 30 2020/ ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM EDT /10 PM CDT/ THIS EVENING... This will be the last Beach Hazard Statement for the 2020 season. Beach Hazard Statements will resume around Memorial Day Weekend 2021. Lakeshore Flood Watches, Warnings, and Advisories will continue to be issued when conditions warrant. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 27, 3:51 AM EDT, 28 minutes earlier.
Area forecast discussion, Sep 27, 3:51 AM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
351 AM EDT Sun Sep 27 2020
.SYNOPSIS...
Issued at 346 AM EDT Sun Sep 27 2020
Remaining mild today with increasing clouds. The chance for rain
increases from west to east beginning late today. Rain remains in
the forecast through Monday, paired with colder temperatures. Cool
conditions with additional showers are expected through the week.
&&
.SHORT TERM...(Today and Tonight)
Issued at 346 AM EDT Sun Sep 27 2020
An expansive trough will envelop much of the Central US through the
day. In response, ahead of this feature, we will reside in the
warm sector resulting in a mild day. Low and mid-level moisture
streams in as well, promoting increased cloud cover. In previous
forecast renditions, I chose to discount the Sunday rain
chance...no longer. While it is true that the main trough axis and
best cyclonic vorticity advection are farther west toward the
Mississippi River, it appears that the combination of isentropic
lift and perhaps a preceding, weaker cold front, could force some
afternoon rain showers. My 02z hand analysis depicts a cold front
across central IA. High resolution guidance brings this wind
shift to the NW counties in the late afternoon hours. This is
roughly when the rain chances begin in the NW counties.
A second, more potent cold front approaches overnight and is
associated with the main trough axis. The 00z GFS and NAM are in
strong agreement with the 500-mb trough axis by 12z Monday; located
through the northern and central MS River Valley. This cold front
will bring much needed rain to the western and central counties
overnight; NW Ohio counties may have to wait until Monday.
&&
.LONG TERM...(Monday through Saturday)
Issued at 346 AM EDT Sun Sep 27 2020
Expect cool conditions with periodic rain chances for this week.
The cold front and trough continue their eastward journey on
Monday. As such, POPs will remain high in the eastern counties
through Monday, while tapering off in the west. Expect a breezy and
damp day. Storm total rainfall looks to be in the window of
0.25-0.50".
As the original trough lifts northeast into Ontario Monday night, a
pronounced dry-slot at 700-mb slips in. Despite lingering vort
lobes, the dry slot likely tampers shower chances until Tuesday
night. The moisture profile improves on Wednesday, with continued
active northwest flow in response to an upper-low tracking through
the Gulf Coast states. The next disturbance sweeps in locally on
Thursday bringing, you guessed it, more rain chances. The moisture
profile dries again as high pressure moves in Friday, continuing
into Saturday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 218 AM EDT Sun Sep 27 2020
Some marginal LLWS conditions to continue overnight, with greatest
chances of this criteria being met through around 11Z. Strong
southwesterly low level flow/thermal advection will continue to be
favorable for the development of a very strong low level inversion
through the early morning hours. Along with this inversion, comes
the threat of more nocturnal stratus development. Satellite
imagery early this morning indicating some low cloud development
across central Kentucky. Confidence in expansive stratus
developing through mid morning is beginning to decrease somewhat
with strength of warm advection possibly resulting in some
saturation issues in low levels. Nevertheless, low level moisture
transport axis from northern Illinois should shift eastward into
northern Indiana by daybreak, and cannot discount potential of
some lower end MVFR cigs or IFR cigs developing around the 12Z
timeframe. With low confidence, will maintain lower end MVFR cigs
in the 12-15Z timeframe but will need to monitor observational
trends for potential brief IFR window.
Wind speeds will continue to slacken overnight into midday Sunday
with wind shift to the northwest across KSBN this afternoon. Cigs
likely to deteriorate again toward the end of this valid period
as secondary front and stronger upper forcing move in from the
west. Rain showers will also become likely by late evening at KSBN
with this frontal forcing.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from this afternoon through late tonight
for INZ003.
MI...Beach Hazards Statement from this evening through late tonight
for MIZ077.
OH...NONE.
LM...Small Craft Advisory until 8 AM EDT this morning for LMZ043-046.
Small Craft Advisory from 6 PM this evening to 5 AM EDT Monday
for LMZ043-046.
&&
SYNOPSIS...Brown
SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Marsili
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Sep 26, 3:40 PM EDT, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 340 PM EDT Sat Sep 26 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-271030- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 340 PM EDT Sat Sep 26 2020 /240 PM CDT Sat Sep 26 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-271030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 340 PM EDT Sat Sep 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Conditions hazardous to small craft are expected Monday through Wednesday. A period of gale force wind gusts is also possible for a portion of this period. INZ003-MIZ077-271030- La Porte-Berrien- 340 PM EDT Sat Sep 26 2020 /240 PM CDT Sat Sep 26 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. There is a moderate swim risk at Lake Michigan beaches. .DAYS TWO THROUGH SEVEN...Sunday through Friday. High waves and rip currents are possible Tuesday and Wednesday. These waves can create a life threatening situation for those out on breakwalls and piers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:18 AM EDT | Small Craft Advisory | IWX | 55 hr |
Nearby
Beach Hazards Statements in Indiana, 2020Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.